Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 01.09.2014
From: Clare

Subject: Hair loss while on Abatacept

Hi Everyone,
I just wondered if anyone has experienced hair loss while on abatacept. After a long two years of different combos after 5 weeks my pain is decreasing & my esr is gradually coming down which I am thrilled about but tonight I noticed the tell tale signs loads of stringy hair coming away when I washed it. This is so disappointing I had to stop methatrexate because of this & after 2 failed anti tnf drugs worry I'm running out of options.
It may seem trivial & shallow compared to the pain I have been coping with but I so hate my body already with its just another thing.
C x
reply | back to forum

Date: 01.09.2014
From: bsk

Subject: Re: Hair loss while on Abatacept

I can imagine how distressing it is, Clare. I had it a bit on Mtx but not on other drugs. Is it something that will stop once your body is used to the drug? If so, a spell of pretty scarves, maybe?
reply | back to forum

Date: 02.09.2014
From: marlene

Subject: Re: Hair loss while on Abatacept

((hugs)) xx
reply | back to forum

Date: 02.09.2014
From: Eve

Subject: Re: Hair loss while on Abatacept

It's awful isn't it, I had some while on Mtx (not tried Abatacept but that is meant to be my next back up drug) and they recommended using sulphate free (I think) shampoo as is recommended for chemptherapy patients and a pharmacist said to keep aaway from shampoos like those caffeine ones as they encourage blood flow to the scalp which is not what you need with this kind of hairloss.

I find mine does it with stress sometimes too though.

I had my thyroid and other things tested in case that could be a cause so might be worth a shot to make sure it is connected to the drugs.

I was taken off the drug and went on tocilizumab but I was looking about at scarves and buoyed myself up with a sexy wig :) I have very fine hair anyway so figured I could go for the nice longer thicker hair look but haven't needed it so far.
reply | back to forum

Date: 02.09.2014
From: Suz

Subject: Re: Hair loss while on Abatacept

I do understand how you feel Clare I had some hair loss with MTX and more with rituximab INFUSIONS it feels so scary when hair just comes out so easily while on these drugs. sulphate free shampoo seems lke a good option. My next drug to try is Tocilizumab BUT AVOIDING IT DUE TO ULCER ON THE LEG, How are you finding it Eve is it helping your R.A?
reply | back to forum

Date: 02.09.2014
From: bsk

Subject: Re: Hair loss while on Abatacept

L'oreal do a reasonable priced sulphate free shampoo, selling in Superdrug. I've just bought it and I like it.
reply | back to forum

Date: 02.09.2014
From: Clare

Subject: Re: Hair loss while on Abatacept

Thank you so much ladies, will try the shampoos. I tried to call my rheumy nurse but in my region they don't take calls anymore even for advice it's absolutely ridiculous I have to basically use my gp just to get an answer when she will have to call & speak to someone on my behalf! I really just wanted to ask them if like with the methatrexate would taking folic acid perhaps help.
Good luck with your meds ladies its such a struggle finding something that works. I have had an awful couple of years & was just feeling a bit more positive as after only 5 weeks I was noticing quite significant improvement on the abatacept. It knocks me out with fatigue the day after but could deal with that but just not so sure about the hair loss :0(
Thanks for all your replies & advice
C x
reply | back to forum

Date: 02.09.2014
From: Eve

Subject: Re: Hair loss while on Abatacept

I had a L'Oreal one too and it's a range too, I've seen more and more about. Look for it on the front and it drove me mad trying to look at ingredients, even baby shampoos have it in!

I was seeing an improvement on toci but my liver enzymes went up and weren't going back down, even on a half dose they gave me the last two months, though the half dose doesn't do much for me. Got bloods on Monday then going to see what they say but they are looking at having to take me off it which is really frustrating as I've not even had any nasty side effects with it, nothing like with methotrexate and sulfasalazine.

I wonder if the stress of RA also contributes to the hairloss, don't think it helps at least.

These are the L'Oreal ones - http://www.superdrug.com/brandshop/loreal/professional#.VAXnt4d0wq4
reply | back to forum

Date: 03.09.2014
From: Caroline

Subject: Re: Hair loss while on Abatacept

Hello Clare,
I've been noticing hair loss for a time but I've put it down to the Methotrexate which I have been taking for some years rather than the Abatacept which I began this spring. However, recent blood tests have shown that I am deficient in zinc and I note that a lack of zinc can cause hair loss. It might be worth being tested for that?
Good luck with it all!
Caroline.
reply | back to forum

Date: 03.09.2014
From: Clare

Subject: Re: Hair loss while on Abatacept

Thank you for all the ideas Ladies, very kind
Clare
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

4+8=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board